Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Migraine starts again 1 week after getting off the pill
    avatar
    Karome23 posted:
    Dear Dr. Collins: I'm a 40 year old, non smoker who just got off the pill on 5/13, due to my husband having a vasectomy 3 months ago. I was on the pill this last time for about 1 1/2 years. Due to my age and my migraines I really wanted to get off the pill, even though my OB/GYN insists that I should stay on it because my cycle is not regular every 28 or 30 days. It might be 35 or 40 days, but she seems paranoid about me getting uterine cancer if I don't have it every 28 to 30 days. I really don't want to stay on the pill and was also hoping my migraines would stay away after I got off. I got off like I said on 5/13, my period started on 5/17 and lasted until 5/21 and I've had a migraine every day since 5/20. I take Imitrex for it but really hate to take that too, but if I don't take it for the pain I'm just miserable. Is this migraine caused because I don't take the extra hormones from the pill all of a sudden and do you think they will stay away after this spell, once my body has regulated itself from getting off the pill? I'm also taking a Remedy that my Homeopath recommended for irregular periods and migraines, but that doesn't seem to make a difference right now. I've had migraines, on and off the pill since my 20's, but they seem to have gotten more frequent the older I'm getting.
    Your reply would be greatly appreciated. Thanks Tanja
    Was this Helpful?
    9 of 18 found this helpful
    Reply


    Helpful Tips

    Supplements for headachesExpert
    A lot of my patients ask about herbal supplements for headaches. There are very few studies of supplements for headaches, but there are ... More
    Was this Helpful?
    53 of 70 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Pain Disorders Center